MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7MM TI CORTEX SCREW SLF-TPNG WITH T8 STARDRIVE RECESS 20MM; SCREW,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7MM TI CORTEX SCREW SLF-TPNG WITH T8 STARDRIVE RECESS 20MM; SCREW,FIXATION,BONE
Model Number 402.880
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient¿s weight is unknown.Additional product device code: hrs.Device broke during insertion; device not considered implanted/explanted.Complainant device is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2017 patient presented with failure of the talonavicular joint fusion.Date of the original surgery is unknown.It was identified that four (4) cannulated screws that were implanted within the patient were broken.Surgeon performed a revision surgery on (b)(6) 2017 to extract the broken screws and implant new devices.Patient was revised to new implants which included one (1) x-plate and four (4) titanium cortex screws.As the surgeon was tightening the last titanium screw, the head off the titanium cortex screw broke off.The threaded portion of the screw was left embedded in the patient while the head of the broken screw was removed.There were no issues noted with the screw driver.The revision surgery was completed without any surgical delay.The patient is reported to be in stable condition.This report addresses the intraoperative issue of a broken screw.The postoperative broken screws has been captured under linked (b)(4).Concomitant parts reported: unknown screw driver (part number unknown, lot number unknown, quantity 1).This report is for one (1) 2.7 mm ti cortex screw self-tapping with t8 stardrive recess 20 mm.This is report 1 of 1 for (b)(4).

Brand Name
2.7MM TI CORTEX SCREW SLF-TPNG WITH T8 STARDRIVE RECESS 20MM
Common Device Name
SCREW,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7135541
Report Number2939274-2017-50386
Device Sequence Number1310547
Product Code HWC
UDI-Device Identifier10886982206749
UDI-Public(01)10886982206749(10)LOTNUMBERUNKNOWN
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K112583
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 11/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number402.880
Device Catalogue Number402.880
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/25/2017
Initial Report FDA Received Date12/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR